# SDR 98ZZZX4040

- Difficulty date: October 7, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N711AP
- Make and model: Gulstm AA5B
- Aircraft serial: AA5B1314
- System (JASC): 3240 · Landing Gear Brake System
- Part: Line
- Part number: 5403009501
- Condition: Corroded
- Location: Cockpit
- Part time: 1,258 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE ALUMINUM LINE WAS A BRAKE LINE FOR THE RT BRAKE.  IT IS LOCATED BEHIND INSTRUMENT PANEL AND SIDE PANEL IN A VERY HARD TO SEE AREA.  IT WAS FOUND CORRODED AND DEEPLY PITTED AND LEAKING HYD FLUID DURING AVIONIC INSTALL.  SUBMITTER STATED CAUSE OF CORROSION WAS DETERMINED TO BE A DEFROSTER DUCT DIRECTLY ABOVE THE LINE AND TOUCHING IT.  THE DEFROSTER DUCT WAS THE OLD STYLE SCAT TYPE DUCTING THAT WAS MADE OF COTTON MATERIAL AND IRON FORMING WIRE.  OVER THE YEARS, THE COTTON DETERIORATED AND THE IRON WIRE RUSTED FROM MOISTURE AND BEGAN TO POKE THROUGH THE COTTON ALLOWING THE RUSTED WIRE TO CONTACT THE ALUM LINE CAUSING A DISSIMILAR METAL SITUATION AND CORROSION.
